MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50314
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure, an advance 14 lp low profile balloon catheter ruptured.Access was gained from the left brachial artery and right popliteal artery with a bidirectional approach to target a chronic total occlusion with calcification of the right superficial femoral artery.Another manufacturer's 6 french 90 centimeter sheath was used as well as an unknown inflation device.The complaint device was advanced from the left brachial artery and inflated using a 1:1 ratio of contrast to saline; however, the device ruptured longitudinally upon the first inflation at eight atmospheres.The balloon was removed by itself.No tortuosity was reported.Blood was not noted in the inflation device, and the balloon was not inflated inside a stent.Another manufacturer's balloon catheter was used to continue the procedure.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure, an advance 14 lp low profile balloon catheter ruptured.Access was gained from the left brachial artery and right popliteal artery with a bidirectional approach to target a chronic total occlusion with calcification of the right superficial femoral artery.Another manufacturer's 6 french 90-centimeter sheath was used as well as an unknown inflation device.The complaint device was advanced from the left brachial artery and inflated using a 1:1 ratio of contrast to saline; however, the device ruptured longitudinally upon the first inflation at eight atmospheres.The balloon was removed by itself.No tortuosity was reported.Blood was not noted in the inflation device, and the balloon was not inflated inside a stent.Another manufacturer's balloon catheter was used to continue the procedure.There have been no adverse effects to the patient reported.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore, a physical investigation was unable to be performed.A document-based investigation evaluation was performed.No related non-conformances were found.There was one other complaint reported for this lot number; however, the failure mode reported is not related to this complaint.The information provided upon review of complaint file, device history record, complaint history, device master record, and design validation testing provide objective evidence to support that the device was manufactured to specification.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu warns: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ the ifu instructs: "if balloon pressure is lost and / or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.The lesion was reportedly hard, calcified, and chronically, totally occluded.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9847744
Report Number1820334-2020-00635
Device Sequence Number743014
Product Code LIT
UDI-Device Identifier10827002503141
UDI-Public(01)10827002503141(17)200821(10)8157784
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model NumberG50314
Device Catalogue NumberPTAX4-14-170-2-4
Device Lot Number8157784
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1